Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this severe thunderstorm warning at Jun 21, 2005, 4:49 PM PDT for Snohomish County, Washington. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2005, 4:49 PM PDT (23:49 UTC)
- Expired
- Jun 21, 2005, 5:15 PM PDT
- In force
- 26 min
- Issued by
- NWS Seattle, WA
- Area
- Counties, with a storm outline in the text
County Snohomish County, WA
The radar
The Seattle radar (KATX), 91 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WUUS56 KSEW 212351 SVRSEW WAC061-220015- /O.NEW.KSEW.SV.W.0001.050621T2349Z-050622T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SEATTLE WA 449 PM PDT TUE JUN 21 2005 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SNOHOMISH COUNTY IN WEST CENTRAL WASHINGTON * UNTIL 515 PM PDT * AT 443 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND WITH DAMAGING WINDS OVER EAST CENTRAL SNOHOMISH COUNTY OR 16 MILES NORTHWEST OF STEVENS PASS...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT 10 MILES EAST OF DARRINGTON... IN RURAL EASTERN SNOHOMISH COUNTY AROUND 500 PM PDT. THIS WILL CROSS NEAR THE MOUNTAIN LOOP HIGHWAY. LAT...LON 4790 12139 4789 12119 4827 12105 4828 12145 $$ CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:40 PM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 21, 2:40 PM PDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 240 PM PDT TUE JUN 21 2005 .SYNOPSIS...AN UPPER LOW MOVING THROUGH THE AREA WILL KEEP SHOWERS GOING WELL INTO WEDNESDAY...WITH A FEW THUNDERSTORMS TONIGHT. WEAK HIGH PRESSURE WILL RETURN THURSDAY AND FRIDAY FOR DRY WEATHER AND NEAR NORMAL TEMPERATURES. ANOTHER TROUGH WILL MOVE OVER THE AREA THIS WEEKEND FOR A CHANCE OF SHOWERS AGAIN. && .SHORT TERM...IN THE LOW LEVELS ONSHORE PRESSURE GRADIENTS INCREASING RATHER QUICKLY AND WINDS ARE NOW BEGINNING TO RESPOND. ACARS SOUNDINGS INDICATE THE WEST WINDS UP THROUGH 1600 FEET WITH THE TOP OF THE INVERSIONS AT 2100 FEET AT KSEA. THIS SHOULD DEEPEN QUICKLY INTO THIS EVENING WITH LOWER CLOUDS SPREADING INLAND. UNSTABLE AIR MASS ABOVE 6000 FEET MAKING ITSELF KNOWN THROUGH THE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WESTERN WASHINGTON THIS AFTERNOON. ELEVATED INSTABILITY WILL CONTINUE THROUGH THE NIGHT AS UPPER LEVEL LOW OPENS UP AND APPROACHES THE REGION. THE TROF AXIS IS EXPECTED TO MOVE ACROSS THE AREA WED AM TAKING THE THUNDERSTORM THREAT WITH IT. SHOWERS EXPECTED TO CONTINUE INTO WED EVENING AS ANOTHER SHORTWAVE TROF PASSES ACROSS THE AREA WED EVENING. EXPECT THE SHOWERS TO TAPER OFF DURING THE EARLY HALF OF WED NIGHT. FOR THE LATTER HALF OF WED NIGHT AND INTO THU...HEIGHTS WILL START TO BUILD AS SHORT WAVE RIDGE APPROACHES. AT THE SAME TIME HIGH PRES AT THE SFC WILL BUILD TO THE NORTH...FOR A NW SFC FLOW THAT WILL HELP TO LIMIT THE AMOUNT OF CLOUD COVER OVER THE AREA THU AND FRI. EXPECTING DRY CONDS THU AND FRI...ALTHOUGH AN APPROACHING WEAK UPPER TROF MAY KICK OFF SOME SHOWERS FRI NIGHT. CERNIGLIA .LONG TERM...PATTERN SUGGESTS SERIES OF TROUGHS MOVING THROUGH WESTERN WASHINGTON...WHICH WILL KEEP US UNDER FAIR TO PARTLY CLOUDY SKIES AND LEAVE US WITH A CHANCE FOR SHOWERS FOR THE FIRST PART OF THE WEEKEND. THE MODELS SHOW MOSTLY CLOUDY SKIES AND THE BEST CHANCE FOR RAIN ON SUNDAY INTO EARLY NEXT WEEK. JH && .AVIATION...MID LEVEL CLOUDS COVERING WESTERN WASHINGTON WITH ISOLATED THUNDERSTORMS. THUNDERSTORMS COULD LAST UNTIL 06-08Z. MEANWHILE STRONG MARINE PUSH UNDERWAY WITH STRATUS ON COAST SPREADING INLAND BY 08Z OR SO. KSEA...SW WIND 10 TO 15 KT THIS EVENING. MARINE STRATUS AFTER 08Z. CHB && .SEW WATCHES/WARNINGS/ADVISORIES...NONE. && .KATX...VCP11/CSR21A OPERATIONAL. &&
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.